Hail, Lincoln
- When
- July 4, 4:02 PM CST
- Where
- Lincoln County, 8 mi NNE of Brady
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.600, -101.283
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 4, 1:40 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT MON JUL 4 2005 ...FORECAST CHALLENGES ARE PRECIP CHANCES IN THE NEAR PERIODS...THEN TEMPS IN THE EXTENDED... .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY)...MAIN CONCERN OVER THE NEXT 48 HOURS IS SEVERE POTENTIAL AND ASSOCIATED POPS. CAP QUICKLY ERODING ACROSS THE PANHANDLE THIS AFTERNOON AND THE SOUTHWEST THIS AFTERNOON. 18Z LAPS DATA INDICATING CAPES OF 1000 TO 1500 K ACROSS THE PANHANDLE AS WELL. LAPS DATA...AS WELL AS SFC ANALYSIS INDICATING WEAK LOW LEVEL CONVERGENCE ALONG HIGHWAY 26 FROM OGA TO BFF. SHOULD SEE INITIATION ALONG AND SOUTH OF THIS LINE. MAIN EXPECTED THREAT AT THIS JUNCTURE IS LARGE HAIL AS SHEAR IS ONLY MARGINALLY STRONG (AT OR NEAR 35 KTS). IF ANY TORNADO THREAT EXISTS...IT IS ALONG THE CO/NE BORDER IN THE PANHANDLE AS LAPS HELICITY VALS LOOK FAVORABLE FROM CYS TO SNY. INCREASED POPS ACCORDINGLY IN THE SOUTHWEST AND TOOK THEM OUT IN THE FAR NORTHEAST AS CONDS ARE FAIRLY STABLE. ON TUESDAY...SFC HIGH DRIFTS INTO THE UPPER MISSISSIPPI VALLEY ALLOWING A RETURN OF SRLY FLOW. THETA E RIDGE WILL DRIFT NWD AS WELL WITH CAPES OF 1-2K RETURNING NWD BY AFTERNOON. WITH A WEAK CAP IN PLACE...CONVECTION SHOULD FIRE QUICKLY BY AFTERNOON. BLANKETED POPS ACROSS THE ENTIRE FA WITH HIGHEST IN THE SWRN ZONES ONCE AGAIN. WILL CARRY THESE INTO THE OVERNIGHT HOURS WITH A LOW LEVEL JET EXPECTED ACROSS WESTERN PORTIONS OF NEBRASKA. FOR WEDNESDAY...UPPR PATTERN UNDERGOES AMPLIFICATION WITH H5 PATTERN SHIFTING FROM WNW TO NNW. SHOULD SEE THE USUAL DOSE OF CONVECTION ACROSS THE FRONT RANGES OF CO AND WY. WITH THE H5 PATTERN SHIFT...BULK OF THE ACTIVITY SHOULD REMAIN WEST OF THE FA...WITH THE ONLY PRECIP CHANCES ACROSS THE FAR WRN AND SWRN ZONES. LONG TERM (FRIDAY THROUGH MONDAY)...LITTLE CHANGES MADE TO THE EXTENDED WITH MAINLY DRY CONDS EXPECTED. RIDGE STILL ON TRACK TO BUILD INTO THE CENTRAL CONUS BY MIDWEEK. MODELS HINTING AT BREAKING THE RIDGE DOWN WITH A FROPA LATE MONDAY INTO TUESDAY. THIS TREND WILL CONTINUE TO BE MONITORED AS POPS MAY NEED TO BE PLACED IN THE FORECAST FOR MONDAY NIGHT. AS FOR TEMPS...WILL HOLD THESE IN THE 90S FOR HIGHS AS THE MODEL IS FORECASTING DEW POINTS IN THE 60S. MAY NEED TO ADJUST TEMPS UP HIGHER IN THE FAR WESTERN ZONES IF DEW POINTS TREND LOWER INTO THE LWR 50S AND WILL MONITOR THIS AS WELL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT MON JUL 4 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-051045- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 303 PM CDT MON JUL 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A STALLED FRONTAL BOUNDARY SOUTH OF NEBRASKA WILL KEEP WINDS IN AN EASTERLY TO SOUTHEASTERLY DIRECTION THROUGH THE NIGHT WHICH WILL CONTINUE TO BRING MOISTURE BACK INTO THE AREA. IN ADDITION...A SERIES OF FAST MOVING UPPER LEVEL LOW PRESSURE SYSTEMS WILL COMBINE WITH A MODERATELY UNSTABLE ATMOSPHERE TO PRODUCE THUNDERSTORMS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...CONTINUING INTO THE OVERNIGHT HOURS. HOWEVER...THE COOL AIRMASS LOCATED ACROSS THE AREA WHICH IS NORTH OF THE FRONTAL BOUNDARY...WILL REDUCE THE SEVERE WEATHER THREAT FOR A LARGE PORTION OF THE OUTLOOK AREA. A FEW STORMS MAY APPROACH SEVERE LIMITS ACROSS SOUTHWEST NEBRASKA...MAINLY SOUTH AND WEST OF A LINE FROM CRESCENT LAKE IN GARDEN COUNTY TO OGALLALA TO HAYES IN HAYES CENTER. THE MAIN SEVERE THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS WILL TURN SOUTHERLY DURING THE DAY TUESDAY...AGAIN BRINGING IN ADDITIONAL MOISTURE INTO THE AREA. THE CONTINUED QUICK MOVING SYSTEMS ALOFT WILL AGAIN SET THE STAGE FOR THUNDERSTORM DEVELOPMENT ACROSS WESTERN NEBRASKA INITIALLY TUESDAY EVENING. HOWEVER...NO PRONOUNCED FRONTAL BOUNDARY WILL BE AVAILABLE TO FOCUS THUNDERSTORM DEVELOPMENT...WHICH WILL ULTIMATELY LIMIT THE COVERAGE OF THUNDERSTORMS UNTIL LATE TUESDAY NIGHT. A FEW SEVERE STORMS WILL BE POSSIBLE IN FAR SOUTHWEST NEBRASKA AGAIN...WITH LARGE HAIL BEING THE MAIN SEVERE WEATHER THREAT. LATER...A THUNDERSTORM COMPLEX IS EXPECTED TO DEVELOP AND MOVE ACROSS NORTH CENTRAL NEBRASKA LATE TUESDAY NIGHT. BY LATE IN THE WEEK...AN UPPER LEVEL HIGH PRESSURE SYSTEM IS EXPECTED TO DEVELOP AND TAKE HOLD ACROSS THE AREA. THIS WILL LIMIT THUNDERSTORM CHANCES FOR THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF SOUTHWEST NEBRASKA INTO THE SOUTHEASTERN PANHANDLE THIS EVENING AND TUESDAY EVENING. JWS/MASEK
NEZ056>059-069>071-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 458 PM CDT MON JUL 4 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 601 IS IN EFFECT UNTIL MIDNIGHT CDT OR 11 PM MDT... THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHWEST NEBRASKA INCLUDING THE FOLLOWING COUNTIES... CHASE...DEUEL...FRONTIER...HAYES...KEITH...LINCOLN...PERKINS. CDC
The Goodland radar (KGLD), 142 km away, was scanning. The volume nearest the first event began at 22:04 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453020, 5451931.